MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? Pro; system, appendage closure, left atrial

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? Pro; system, appendage closure, left atrial
Model Number M635WU60310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Ventricular Fibrillation (2130)
Date of Event 08/15/2026
Type of Reportable Event Death
Event or Problem Description
It was reported hypotension, bradycardia, cardiac arrest and death occurred.A concomitant procedure (ablation/left atrial appendage closure (laac)) was being performed.A watchman trusteer access system (was) and a 31mm watchman flx pro laa closure device and delivery system (wds) was selected for use.After the ablation portion of the procedure, the laac procedure was completed without any reported complications.Electrocardiogram (ekg) monitoring showed no st-segment elevation or evidence of any lethal arrhythmias.At the conclusion of the procedure, the physician was in the process of closing the groin access site, and protamine was administered to reverse the effects of heparin anticoagulation.The anesthesia physician observed a sudden decline in the patient's blood pressure along with bradycardia.Cardiopulmonary resuscitation (cpr) was initiated.A transesophageal echocardiogram (tee) was performed to evaluate for a potential pericardial effusion or cardiac tamponade as a cause of the hemodynamic instability.No pericardial effusion was identified on tee.Despite resuscitative efforts, the patient remained unstable and experienced recurrent episodes of ventricular tachycardia (vt) and ventricular fibrillation (vf).Multiple defibrillation attempts were performed; however, the patient continued to degenerate into vt and vf.Due to the persistent ventricular arrhythmias and ongoing hemodynamic compromise, extracorporeal membrane oxygenation (ecmo) support was initiated.Even after ecmo cannulation, the patient continued to require cpr and repeated defibrillation because of recurrent vt/vf episodes.Given the continued instability, the patient was transported from the procedure room for computed tomography angiography (cta) evaluation, with possible impella placement being considered following imaging.The physician suspected the heart rate, and pressure issues were related to an unexpected reaction to protamine.The patient was reported to have passed away the next day while in the intensive care unit (icu).
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman flx? pro remains implanted; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman flx? pro, part # m635wu60310 batch # 0039095633.The dhr review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? pro instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include arrhythmia (ventricular fibrillation, ventricular tachycardia, bradycardia, cardiac arrest), hypotension, and death.Risk review: a risk review was completed and confirmed that the events of arrhythmia (ventricular fibrillation, ventricular tachycardia, bradycardia, cardiac arrest), hypotension, and death were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of no problem detected.
 
Event or Problem Description

Brand Name
WATCHMAN FLX? Pro
Common Device Name
system, appendage closure, left atrial
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway H91 Y 868
EI   H91 Y868
Manufacturer Contact
mary crawford
4100 hamline ave n
arden hills, MN 55112
+1(651)440-0979
MDR Report Key50378996
Report Number2124215-2026-45208
Device Sequence Number5663133
Product Code NGV
UDI-Device Identifier00191506004613
UDI-Public(01)00191506004613(17)290414(10)39095633
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU60310
Device Catalogue NumberM635WU60310
Device Lot Number0039095633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/23/2026
Initial Report FDA Received Date08/21/2026
Supplement Report FDA Received Date09/24/2026
Date Device Manufactured04/15/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Death;
Patient Age81 YR
Patient SexMale